Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Is there a connection between my hiv meds and orthostatic hypotension?
Nov 8, 2010

I am a 44 African American female. I was diagnosed with HIV in 1993. I have always worked. My doctor added a diuretic(lasix) to my Norvasc 10mg I was taking at the end of July. I found myself feeling weak and faint when I was standing and in fact I drove myself to the Er on September 1st and passed out in the parking lot. I stayed in the hospital for 8 days and I was diagnosed with Syncope and Orthostatic Hypotension. I was told I had lost my blood volume as a result of the Norvasc/Lasix combo. It is November 1st and I am still experiencing orthostasis. I take Viramune and Truvada. Could these meds contribute to my issue? My MRI,MRA, CTscan, echo, and thyroid test were all normal. I am confused.

Response from Dr. Henry

Nevirapine and Truvada are generally very heart/cardiovascular friendly drugs so it wold be distinctly unusual for either or both of them to contribute directly to new onset and ongoing orthostatic hyptotension. Adrenal insufficiency is sometimes a diagnositic concern. HIV infection can soemtimes cause sympathetic nerve dysfunction but that too is unusual if doing well from HIV standpoint (good CD4 count and viral suppression). Seeking consultation with an endocrinologist might be helpful. KH



Previous
Safe for pregancy ARVs
Next
Skin rash (Iris reaction?)

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement